Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 26, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 8, 2021, 9:54 PM CDT for Grimes County, Montgomery County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2021, 9:54 PM CDT (02:54 UTC)
- Expired
- Apr 8, 2021, 10:19 PM CDT
- In force
- 25 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Grimes County, TX, Montgomery County, TX
The radar
The Houston radar (KHGX), 133 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.9 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -385 J/kg
- Mixed-layer LCL
- 1644 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
008
WUUS54 KHGX 090254
SVRHGX
TXC185-339-090330-
/O.NEW.KHGX.SV.W.0026.210409T0254Z-210409T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Houston/Galveston TX
954 PM CDT Thu Apr 8 2021
The National Weather Service in League City has issued a
* Severe Thunderstorm Warning for...
Southeastern Grimes County in southeastern Texas...
West central Montgomery County in southeastern Texas...
* Until 1030 PM CDT.
* At 954 PM CDT, a severe thunderstorm was located near Anderson, or
near Navasota, moving southeast at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Navasota, Montgomery, Anderson, Todd Mission, Plantersville, Dobbin
and Dacus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3035 9561 3025 9576 3025 9600 3039 9607
3042 9608 3043 9608 3043 9609 3046 9610
3053 9604 3058 9590
TIME...MOT...LOC 0254Z 307DEG 30KT 3043 9602
HAIL...1.00IN
WIND...<50MPH
$$2 follow-up statements
768
WWUS54 KHGX 090309
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
1009 PM CDT Thu Apr 8 2021
TXC185-339-090330-
/O.CON.KHGX.SV.W.0026.000000T0000Z-210409T0330Z/
Grimes TX-Montgomery TX-
1009 PM CDT Thu Apr 8 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN GRIMES AND WEST CENTRAL MONTGOMERY COUNTIES...
At 1009 PM CDT, a severe thunderstorm was located 7 miles northwest
of Todd Mission, or 11 miles east of Navasota, moving southeast at 35
mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Montgomery, Todd Mission, Plantersville, Dobbin and Dacus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3035 9561 3025 9576 3025 9595 3036 9602
3040 9603 3043 9601 3041 9602 3045 9598
3049 9589 3049 9580
TIME...MOT...LOC 0309Z 307DEG 30KT 3035 9590
HAIL...1.00IN
WIND...<50MPH
$$712
WWUS54 KHGX 090319
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
1019 PM CDT Thu Apr 8 2021
TXC185-339-090329-
/O.CAN.KHGX.SV.W.0026.000000T0000Z-210409T0330Z/
Grimes TX-Montgomery TX-
1019 PM CDT Thu Apr 8 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRIMES AND WEST
CENTRAL MONTGOMERY COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3035 9561 3025 9576 3025 9595 3036 9602
3040 9603 3043 9601 3041 9602 3045 9598
3049 9589 3049 9580
TIME...MOT...LOC 0318Z 307DEG 30KT 3030 9582
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 7:42 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 8, 7:42 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 742 PM CDT Thu Apr 8 2021 .DISCUSSION... Updated to add a chc of thunderstorms for NW areas for the next 3 hours as a severe thunderstorm in central Texas moves southeast toward the area. With the loss of heating, the storm could weaken as it approaches Brazos/Madison counties between 830 and 930 PM. Wood && .PREV DISCUSSION... /ISSUED 636 PM CDT Thu Apr 8 2021/ AVIATION [00Z TAF Issuance]... VFR conditions will continue through the evening across the area. Patchy fog and low ceilings will again becoming an issue tonight. CIGs will be between 1500-2500ft with occasional drops to 700ft starting at midnight and lasting through the midmorning. Fog tonight will much more isolated than last night due to the warmer ground (temperatures this afternoon got into the upper 80s which may have allowed the ground to absorb enough heat to keep the near surface air from saturating enough for fog development). Did keep the mention fog in at CXO, LBX, SGR, and GLS as the potential is still there. CIGs will gradually improve through the morning with VFR conditions expected HOU northward. LBX and GLS may deal with 2500-3500 CIGs through the entire day. Cloud cover returns tomorrow evening as a cold front approaches from the northwest. Fowler PREV DISCUSSION /Issued 333 PM CDT Thu Apr 8 2021/... SHORT TERM [Tonight Through Friday Night]... Onshore winds are returning to the area today, and this is helping to boost temperatures into the low to mid 80s. Could see values go up a couple more degrees before the area starts to cool down this evening. There will not be much of a cool down overnight as the south winds actually begin to strengthen in response to a tightening pressure gradient. Deepening moisture with this flow will result in increasing cloud cover this evening and overnight, and temperatures should only fall into the mid to upper 60s. We are seeing some models that have showers/thunderstorms edging close to Houston County overnight, and we'll keep an eye on how this all unfolds. Forecast confidence/uncertainty increases significantly Friday through Friday night regarding area rain chances and the potential for strong/severe thunderstorm development. We are seeing a variety of different model solutions, some of which are showing possible late afternoon, evening and overnight activity moving across the area and some of which are showing little to no development at all. If the cap breaks, the wetter and more active solutions could pan out with the potential for strong/severe storms per SPC's Day 2 Severe Weather Outlook. If the cap holds, the little or no development solutions will win. For now, will continue to keep shower and thunderstorm chances in the forecast with the higher numbers Friday evening through Friday night. A lot of uncertainty exists in the potential, timing and location of the possible storms, and it is recommended people pay close attention to the forecast/ discussions/radar on Friday and Friday night to see how this all unfolds. 42 LONG TERM [Saturday Through Thursday]... Will continue to carry some low POPs in for Sat morning as the main cold front finally moves across the FA (mainly E/SE locations). High pressure building in behind the boundary will clear skies and bring a cooler/drier air mass into the region by the afternoon. And given that this rather progressive pattern of late will be continuing, we will see this surface high pressure move out quickly Sat night with light E/SE winds returning by Sun. High temperatures on Sat will be in the upper 70s to lower 80s...then warming into the lower/mid 80s on Sun. Lows Sat night are forecast to range from around 50 for the far northern counties to the upper 50s/low 60s at the coast. Per extended global models, next week looks to be a somewhat unsett- led one. A persistent E/SE at the lower levels along with a stalled boundary (warm front?) lingering over the area and a series of weak upper level shortwaves moving in from the west will keep at least a low chance of POPs in for Mon through Thur. Progged PWs from 1.5 to 1.7" do seem to support this possible activity for much of the CWA. (PWs even approaching 1.8-2" over the Gulf waters!) These increased rain chances/clouds should help to keep high temperatures in the up- per 70s and lower 80s for this timeframe...with lows slightly above normals in the mid to upper 60s. 41 MARINE... South winds will return to the area today and tonight and then strengthen on Friday and Friday night. Caution or advisory flags might be needed for the strengthening winds and associated building seas. The onshore flow along with a potential for fog will persist until a cold front pushes through late Friday night or early Saturday morning. There could be some showers and thunderstorms too before or with the passage of the front. A mainly easterly flow can be expected for the first half of next week. 42 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 66 89 61 79 51 / 30 20 20 0 0 Houston (IAH) 68 86 67 81 57 / 10 10 30 10 0 Galveston (GLS) 68 78 69 81 65 / 10 10 30 20 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Discussion...33
In the hours before
Local storm report, Apr 8, 9:03 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
903 PM CDT THU APR 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 2 SSW LAKE BRYAN 30.70N 96.49W
04/08/2021 M1.25 INCH BRAZOS TX TRAINED SPOTTER
&&
JPFSpecial weather statement, Apr 8, 9:46 PM CDT, 8 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 946 PM CDT Thu Apr 8 2021 TXZ196-198-199-212-090330- Brazos TX-Grimes TX-Waller TX-Montgomery TX- 946 PM CDT Thu Apr 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GRIMES...EASTERN BRAZOS...WEST CENTRAL MONTGOMERY AND NORTHEASTERN WALLER COUNTIES UNTIL 1030 PM CDT... At 945 PM CDT, Doppler radar was tracking a strong thunderstorm over Anderson, or 8 miles northeast of Navasota, moving southeast at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Navasota, Montgomery, Millican, Anderson, Todd Mission, Plantersville, Dobbin and Dacus. LAT...LON 3050 9622 3060 9603 3041 9560 3019 9586 TIME...MOT...LOC 0245Z 302DEG 29KT 3049 9601
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:39 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Grimes | 51 min |
| Apr 8, 9:10 PM CDT | Tornado Warning | HGX | Brazos, Burleson, Grimes | 35 min |
| Apr 8, 9:46 PM CDT | Special Weather Statement | HGX | Grimes | 44 min |
| Apr 9, 5:44 PM CDT | Special Weather Statement | HGX | Houston | 31 min |
| Apr 9, 5:57 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Trinity | 33 min |
| Apr 9, 6:44 PM CDT | Special Weather Statement | HGX | Trinity | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.